MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A AND WA22019A

OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A AND WA22019A
Model Number WA22017A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.Device evaluation , inspection of the sheath trocar was performed and found that the parts were broken off, the isolation beak observed to be broken.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported during an asset return (loaner) with no issues reported from the customer facility, upon inspection of the return, it was observed that the device isolation beak is broken.There was no harm reported.No user injury reported due to the event.
 
Additional Manufacturer Narrative
Information based on the legal manufacturer's final investigation and corrections to e2 and e3.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 4 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely the damage to the insulation material of the sheath was caused by thermal mechanical overload, improper handling, mechanical impact like fall, shock or similar stress.Additionally, it¿s likely the event was due to wear and tear.During the investigation, it was unable to be determined if there was previous damage or if the damage was caused during the last reprocessing or last usage.As a result, the final root cause of this event was unable to be identified.The following is included in the instructions for use: ¿4 before use warning infection control risk: properly reprocess the product before first and each subsequent use following the instructions in this manual and in the system guide endoscopy.Improper and/or incomplete reprocessing can cause infection of the patient and/or medical personnel.4.1 inspection and testing inspecting the product: visually inspect the product.Make sure that it has: -- no corrosion -- no dents -- no scratches ceramic insulation at distal end: visually inspect the ceramic insulation at the sheath¿s distal end before each use.Do not use the instrument in case of damage (e.G cracks, fractures).Warning risk of injury: impact, fall, shock or similar stress can damage the ceramic insulation at the sheath¿s distal end.Damaged instruments can cause injuries to the patient and/or user.Do not use the instrument if damaged.Damaged product: if the product is damaged or does not function properly, contact an olympus representative or an authorized service center.¿ olympus will continue to monitor field performance for this device.

Brand Name
INNER SHEATH, LONG, FOR WA22018A AND WA22019A
Common Device Name
INNER SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16569187
Report Number9610773-2023-00806
Device Sequence Number17568779
Product Code HIH
UDI-Device Identifier04042761051514
UDI-Public04042761051514
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22017A
Device Catalogue NumberWA22017A
Device Lot Number193W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown